MAUDE Adverse Event Report: BIOMET 3I CERTAIN LOW PROFILE ONE-PIECE ABUTMENT 5.0MM(D) X 2MM(H); DENTAL SCREW

BIOMET 3I CERTAIN LOW PROFILE ONE-PIECE ABUTMENT 5.0MM(D) X 2MM(H); DENTAL SCREW
Catalog Number ILPC542U
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).
 
Event or Problem Description
Doctor reported fracture of low profile screw at tooth site 34.
 
Event or Problem Description
On a follow up, the doctor confirmed that a retaining screw fractured.The abutment was not fractured.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).The following fields have been updated: b4: date of this report b5: describe event or problem d4: additional device information d9: device availability g3: date received by manufacturer g6: type of report h1: type of reportable event h2: follow up type h3: device evaluated by manufacturer h4: device manufacturer date h6: adverse event problem h10: additional narrative additional information was obtained regarding evaluation findings.The clinician confirmed that the retaining screw fractured.Zimvie received one (1) ilpc542u, (certain¿ low profile one-piece abutment 5.0mm(d) x 2mm(h)) for evaluation.Visual evaluation was performed, the abutment had signs of use, the abutment wasn¿t fractured.The abutment had a retaining screw fractured inside its top end.Dhr review was completed for the subject lot number 2023040088.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2023040088 for similar events and no other complaint was identified.Review completed utilizing keywords: dental : functional : fracture : screw.Based on the investigation and risk management file review, the most likely root cause determined from the investigation was the torque applied during placement/seating exceeds recommended value.Therefore, based on the available information, a device malfunction did occur.A retaining screw was fractured in the low-profile abutment.The reported event was confirmed.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).After additional information was received, it was determined that this event no longer meets the criteria of a malfunction that if it were to recur would cause or contributed to a death and / or serious injury.As a result, the prior submission for mfr- 0001038806-2024-00918 submitted on october 9, 2024 is no longer considered a reportable event by the manufacturer and no further report will be submitted for this event.
 
Event or Problem Description

Brand Name
CERTAIN LOW PROFILE ONE-PIECE ABUTMENT 5.0MM(D) X 2MM(H)
Common Device Name
DENTAL SCREW
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key19271398
Report Number0001038806-2024-00918
Device Sequence Number7034492
Product Code NHA
UDI-Device Identifier00844868021025
UDI-Public(01)00844868021025(17)280414(10)2023040088
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K092341
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberILPC542U
Device Lot Number2023040088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date10/09/2024
10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic